Tennessee, 2025

Flash Flooding and Flooding in Tennessee, March 15 to 17, 2025

March 15 to 17, 2025 · NWS MRX · 29 events in 14 counties and zones

A strong upper trough and low pressure system helped generate a powerful low level jet of winds that led to both high wind reports and wind damage. However, potential energy in the atmosphere was lacking, with severe storms only generating a handful of damage reports and funnel clouds.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

A strong upper trough and low pressure system helped generate a powerful low level jet of winds that led to both high wind reports and wind damage. However, potential energy in the atmosphere was lacking, with severe storms only generating a handful of damage reports and funnel clouds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Mar 15, 6:20 AM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 15, 6:20 AM EST, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
720 AM EDT Sat Mar 15 2025

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 141 AM EDT Sat Mar 15 2025

Key messages:

1. Significant severe weather event expected for our forecast area
this evening into the overnight hours. All hazard types are on
the table, including the possibility of a strong tornado or two.

2. Flooding now looks to be a noteworthy concern given the
possibility of multiple rounds of storms. Most likely area for
flooding is going to be the Cumberland Plateau and Southern TN
Valley.

3. High winds in the mountains will persist through tonight,
coupled with very dry fuels, so fire danger levels will remain
elevated and a Red Flag Warning is in effect through this evening.

4. Strong winds expected area-wide today and tonight. A High Wind
Warning is in effect for the East Tennessee mountains and
foothills. A Wind Advisory has been issued for the rest of the
region.

Discussion:

A strong vertically stacked low pressure system is moving from
MN/WI into Canada today and tonight. A deep trough extends from
Canada to the Gulf Coast in the Central U.S. by tonight, moving
into the Southeast by tomorrow. Frontal passage will be late
tonight or tomorrow morning. Many weather hazards will be
possible or likely today and tonight.

Severe Storms:

Severe potential still looks favorable especially in the southern
TN Valley. We still cannot rule out a few discrete cells ahead of
the squall line. Timing for severe will be evening into the
overnight period (8PM to 4AM). Very high wind shear will be in
place with a 850 mb jet of 50 to 60 knots over the Tennessee
Valley this evening. Effective shear will be 50 to 60 knots in the
evening. CAM guidance has strong updraft helicity tracks in
Northern Alabama and Middle Tennessee. CAM guidance has these
tracks weakening as they move into the Cumberland Plateau,
southern Tennessee Valley and the North Carolina counties. Still these
areas have the greatest potential to see a few tornadoes and we
still cannot rule out a strong, long track tornado or two.

HREF CAM guidance shows some potential for discrete cells ahead of
the squall line. Although the HRRR has an unorganized blob of rain
ahead of the line. Some clearing of cloud cover is expected late this
afternoon. Instability will be decreasing fast this evening. ML
CAPE is forecast to be around 500 J/KG late in the afternoon in
the southern valley, decreasing to around 100 J/KG by sunset. Dew
points may be struggling to get into the 60s this evening.
Instability may be a limiting factor especially if we don't get
much clearing of clouds this afternoon.

Even with instability on the low side, the combination of shear
and better dynamics upstream in Middle Tennessee and Northern
Alabama will bring a significant damaging wind threat and a few
tornadoes will still be possible with the squall line. If discrete
cells develop ahead of the line late this afternoon, they will
have potential for all hazards.

Flooding:

We are still expecting heavy rain with this system with the
highest amounts in the Cumberland Plateau and southern Tennessee
Valley. A round of storms will move in from the west this morning.
A break is likely this afternoon with another round likely this
evening into the overnight hours. Less confidence in storms late
this afternoon. A flood watch is in effect across the plateau
counties and for portions of central and southern TN valley. Two
to three inches of rainfall is expected in the flood watch areas
with one to two generally expected elsewhere. Higher amounts will
be possible locally.

Winds and Fire Weather:

Winds have already increased in the mountains with gusts of at
least 60 mph measured. Winds will start to increase across the
rest of the region late this morning. A Wind Advisory has been
issued for today and tonight across the region with winds peaking
this evening with gusts up to 45 mph possible. The High Wind
Warning in the mountains and foothills will continue through
tonight with winds peaking this evening as a 850 mb jet of 50 to
60 knots moves overhead. With downslope wind enhancement gusts of
80 mph will be likely, maybe even higher in downslope prone spots.

Despite increasing moisture, strong winds and dry fuels will bring
elevated fire danger again today. A Red Flag Warning is in effect
through this evening. By late this evening confidence increases
on moderate to heavy rain in the mountains.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 141 AM EDT Sat Mar 15 2025

Key Messages:

1. Cooler temperatures Sunday into Monday and especially Monday
morning with lows generally in the 30s.

2. Increasing temperature trend and dry the first half of next week,
with the next cold front not expected until Thursday timeframe.

3. Cooler end to the work week and weekend.

Discussion:

On Monday the strong system will be moving south of our region
leading to a rapid drop in temperatures to start the work week off.
We'll drop down into the 30's for most of the region and below
freezing in the southern Appalachian Mountains and parts of the the
Cumberland Plateau. The precipitation will be exiting the region,
but there is a possibility that the peaks of the mountains get a
dusting of snow before sunrise Monday morning. Daytime on Monday
won't see temperatures rebound much with all areas expected to be
below seasonal normals.

However, this cold spell won't last for very long after another
night of cold temperatures Monday night/Tuesday morning, as things
quickly warm up Tuesday heating back up into the 60's/70's with
strong ridging and surface high pressure working in tandem with the
very sunny skies. This set up stays in place for Wednesday and then
the temperature roller coaster takes another drop off for the back
half of the week with a quick moving system moving through the Ohio
Valley/Great Lakes Region. The timing/location/strength of this late
week system at this time are indicating that it should be overall
much weaker than the this previous weekend system as most of the
synoptic forcing looks like it could be pulling out to the north as
it moves near the eastern Tennessee Valley.

Of higher confidence is the cooler temperatures behind the main
front with a chilly end to the week and most of the weekend with
temperatures looking to remain at or below seasonal normals for
multiple days. Taking a peak just beyond the end of the forecast we
could be in for another round on the temperature roller coaster with
very warm and chilly days looking possible.

&&

.AVIATION...
(12Z TAFS)
Issued at 718 AM EDT Sat Mar 15 2025

Initial round of thunderstorms will continue to move through east
TN this morning, while also losing strength. Airports could get a
brief glancing blow of remnant storms this morning. After the late
morning lull in activity the main system will move through later
in the period. Certainty is high that storms will impact all the
airports, but only medium confidence on the timing and low
confidence on the flight categories during the storms. All types
of severe weather will be possible when strong storms are near an
airport.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             75  57  70  38 /  90 100  40  10
Knoxville McGhee Tyson Airport, TN  75  58  69  37 /  70  90  60  30
Oak Ridge, TN                       74  57  68  36 /  80 100  60  30
Tri Cities Airport, TN              72  57  69  38 /  30  90  90  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 11 AM this morning to 8 AM EDT Sunday for
     Cherokee-Clay.

TN...Wind Advisory from 11 AM EDT /10 AM CDT/ this morning to 8 AM
     EDT /7 AM CDT/ Sunday for Anderson-Bledsoe-Bradley-Campbell-
     Claiborne-Grainger-Hamblen-Hamilton-Hancock-Hawkins-
     Jefferson-Knox-Loudon-Marion-McMinn-Meigs-Morgan-North
     Sevier-Northwest Blount-Northwest Carter-Northwest Cocke-
     Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
     Sequatchie-Sullivan-Union-Washington TN-West Polk.

     Flood Watch through Sunday morning for Bledsoe-Bradley-East Polk-
     Hamilton-Loudon-Marion-McMinn-Meigs-Morgan-Northwest Monroe-
     Rhea-Roane-Scott TN-Sequatchie-Southeast Monroe-West Polk.

     High Wind Warning until 8 AM EDT Sunday for Blount Smoky
     Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

     Red Flag Warning until 11 PM EDT this evening for Blount Smoky
     Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

VA...Wind Advisory from 11 AM this morning to 8 AM EDT Sunday for Lee-
     Russell-Scott VA-Washington VA-Wise.

&&

SHORT TERM...McD
AVIATION...
Hazardous weather outlook, Mar 15, 3:36 AM EST, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
436 AM EDT Sat Mar 15 2025

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-160845-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
436 AM EDT Sat Mar 15 2025 /336 AM CDT Sat Mar 15 2025/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

High winds will continue in the mountains and foothills through
tonight with winds up to 80 mph this evening. This will also
raise concerns for the spread of any ongoing wildfires in the
region. See the High Wind Warning now in effect for more details.
A Wind Advisory has been issued for the rest of the region with
gusts up to 45 mph expected. Winds will peak this evening.

A Red Flag Warning is in effect for the East Tennessee mountains
and foothills through late this evening. Very strong winds and dry
fuels will bring continued fire danger. Confidence increases in
moderate to heavy rain for the mountains late this evening and
overnight.

A severe weather outbreak is likely across portions of the
eastern United States today into tonight with the greatest threat
in east Tennesse being along the Cumberland Plateau, southeast
Tennessee, and southwest North Carolina. Widespread and
significant damaging winds are likely. There is also a threat for
tornadoes and large hail.

Also, with multiple rounds of storms, there is a threat for flash
flooding by this evening, especially west of Interstate 75.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed this weekend with any severe
thunderstorms and flash flooding Saturday.

In the hours before

Special weather statement, Mar 15, 6:08 AM EST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Morristown TN
708 AM EDT Sat Mar 15 2025

TNZ081>083-151145-
Sequatchie TN-Rhea TN-Bledsoe TN-
708 AM EDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN RHEA...NORTHWESTERN
SEQUATCHIE AND BLEDSOE COUNTIES THROUGH 745 AM EDT/645 AM CDT/...

At 708 AM EDT/608 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of McMinnville, moving northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Spring City, Palio, Stinging Fork Falls State Park, Piney Falls State
Park, Grandview, Melvine, Mount Crest, Pikeville, Old Cumberland, and
Cagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3555 8546 3557 8542 3572 8526 3577 8525
      3577 8504 3575 8503 3577 8494 3576 8492
      3581 8482 3572 8471 3570 8472 3569 8475
      3570 8477 3568 8478 3537 8550 3541 8549
      3541 8551 3543 8554 3549 8554 3553 8560
TIME...MOT...LOC 1108Z 239DEG 49KT 3557 8561

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 15, 7:50 AM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Morristown TN
850 AM EDT Sat Mar 15 2025

TNZ098>100-151315-
Marion TN-Bradley TN-Hamilton TN-
850 AM EDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BRADLEY...
SOUTHEASTERN MARION AND HAMILTON COUNTIES THROUGH 915 AM EDT/815 AM
CDT/...

At 849 AM EDT/749 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Lookout Mountain, or 9 miles southwest of
Chattanooga, moving northeast at 65 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waterville, South Cleveland, Lookout Mountain, Lakesite, Collegedale,
East Ridge, Cleveland, Ooltewah, McDonald, and Red Bank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3498 8553 3502 8556 3540 8507 3529 8495
      3529 8494 3512 8473 3499 8501 3498 8550
TIME...MOT...LOC 1249Z 238DEG 55KT 3501 8541

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 15, 8:13 AM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Morristown TN
913 AM EDT Sat Mar 15 2025

TNZ083>085-099-100-151345-
Rhea TN-Bradley TN-Hamilton TN-Meigs TN-McMinn TN-
913 AM EDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RHEA...NORTHERN
BRADLEY...MEIGS...SOUTHWESTERN MCMINN AND NORTHEASTERN HAMILTON
COUNTIES THROUGH 945 AM EDT...

At 913 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Soddy-Daisy, or 12 miles south of Dayton, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Riceville, Charleston, Flat Top Mountain, Calhoun, Hillsview,
Hopewell, Athens, Graysville, Big Spring, and Dayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3517 8500 3532 8522 3568 8486 3539 8453
TIME...MOT...LOC 1313Z 231DEG 40KT 3531 8503

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 15, 8:16 AM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
916 AM EDT Sat Mar 15 2025

TNZ099-100-151345-
Bradley TN-Hamilton TN-
916 AM EDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BRADLEY AND
HAMILTON COUNTIES THROUGH 945 AM EDT...

At 915 AM EDT, Doppler radar was tracking a strong thunderstorm over
Chattanooga, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Cleveland, Lookout Mountain, Lakesite, Collegedale, East Ridge,
Ooltewah, McDonald, Red Bank, Middle Valley, and Falling Water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3499 8545 3501 8542 3503 8542 3504 8541
      3504 8539 3507 8536 3509 8537 3531 8518
      3510 8486 3499 8500 3498 8531
TIME...MOT...LOC 1315Z 232DEG 36KT 3506 8527

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 15, 8:56 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Morristown TN
956 AM EDT Sat Mar 15 2025

TNZ083>085-099-100-151430-
Rhea TN-Bradley TN-Hamilton TN-Meigs TN-McMinn TN-
956 AM EDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RHEA...BRADLEY...
SOUTHWESTERN MEIGS...SOUTHWESTERN MCMINN AND HAMILTON COUNTIES
THROUGH 1030 AM EDT...

At 955 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rossville, or near Chattanooga, moving northeast at 60 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Waterville, South Cleveland, Lookout Mountain, Hillsview,
Lakesite, Collegedale, East Ridge, Cleveland, and Big Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3554 8494 3528 8458 3527 8460 3527 8467
      3524 8471 3523 8470 3520 8470 3499 8503
      3498 8542
TIME...MOT...LOC 1355Z 221DEG 53KT 3499 8523

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 15, 9:24 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Morristown TN
1024 AM EDT Sat Mar 15 2025

TNZ084>086-099>101-151500-
West Polk TN-Northwest Monroe TN-Bradley TN-Hamilton TN-Meigs TN-
McMinn TN-
1024 AM EDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT BRADLEY...CENTRAL MEIGS...
NORTHWESTERN POLK...MCMINN...WEST CENTRAL MONROE AND EAST CENTRAL
HAMILTON COUNTIES THROUGH 1100 AM EDT...

At 1024 AM EDT, Doppler radar was tracking a strong thunderstorm over
Cleveland, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Riceville, Charleston, Waterville, Englewood, South Cleveland,
Calhoun, Clear Water, Hillsview, Hopewell, and Murray Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3520 8509 3566 8463 3566 8462 3564 8462
      3564 8459 3538 8429 3506 8490
TIME...MOT...LOC 1424Z 226DEG 46KT 3519 8490

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The radar

The Northeast Alabama radar (KHTX), 134 km away, was scanning. The volume nearest the first event began at 14:41 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 8 hail, 2 high wind, 2 flash flood, 2 flood, 1 lightning. Local standard time, as filed.

Lightning, Meigs

When
March 15, 9:42 AM EST
Where
Meigs County, 0.65 mi ESE of Decatur
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
35.515, -84.790

A lightning strike struck and minorly damaged the Meigs County Courthouse in Decatur, TN. Per local media, very little damage was done to the top of the courthouse.

Hail, McMinn

When
March 15, 10:10 AM EST
Where
McMinn County, 1.32 mi WNW of Athens Arpt
Measured
1 in hail
Reported by
Public
Coordinates
35.410, -84.590

High Wind, Northwest Greene

When
March 15, 3:00 PM EST to 8:45 PM EST
Where
Northwest Greene forecast zone
Measured
71 kt (82 mph) measured gust
Reported by
Other Federal Agency
Coordinates
36.175, -82.846 (the zone’s center; the record gives no point)

The NOAA ATDD weather station at Camp Creek Elementary recorded several hours of high non-thunderstorm wind gusts, with the peak wind gust of 82 mph occurring at 8:45 PM LST.

Thunderstorm Wind, Marion

When
March 15, 4:09 PM CST
Where
Marion County, 2.99 mi NNW of Martin Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.210, -85.820

A few trees were blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, Sequatchie

When
March 15, 4:30 PM CST
Where
Sequatchie County, 2.82 mi NNE of Fredonia
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.440, -85.420

A few trees were blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, Scott

When
March 15, 5:45 PM EST
Where
Scott County, 3.33 mi W of Black Oak
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.480, -84.660

A few trees were blown down by powerful thunderstorm wind gusts.

Hail, Hamilton

When
March 15, 5:50 PM EST
Where
Hamilton County, 0.89 mi SW of Montlake
Measured
1 in hail
Reported by
Public
Coordinates
35.210, -85.130

Hail, Hamilton

When
March 15, 5:53 PM EST
Where
Hamilton County, New Salem
Measured
1 in hail
Reported by
Public
Coordinates
35.230, -85.150

Thunderstorm Wind, Marion

When
March 15, 5:11 PM CST
Where
Marion County, 0.56 mi E of Griffith Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.280, -85.540

Several trees were felled by powerful thunderstorm winds.

Thunderstorm Wind, Hamilton

When
March 15, 6:12 PM EST
Where
Hamilton County, 0.89 mi SE of Birchwood
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.360, -84.990

Several trees were felled by powerful thunderstorm winds, these winds were also accompanied by large 1 inch hail.

Thunderstorm Wind, Bledsoe

When
March 15, 5:35 PM CST
Where
Bledsoe County, 0.89 mi SW of Cannon Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.490, -85.340

Several trees were twisted and blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, McMinn

When
March 15, 6:45 PM EST
Where
McMinn County, 0.56 mi E of Union Mc Minn
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.550, -84.560

Several trees were blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, Morgan

When
March 15, 6:53 PM EST
Where
Morgan County, 3.42 mi ESE of Wartburg
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.090, -84.540

A few trees were blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, Loudon

When
March 15, 7:00 PM EST
Where
Loudon County, 0.89 mi NE of Robinson Mill
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.730, -84.310

County dispatchers reported several trees across the county were blown down by severe thunderstorm winds.

Thunderstorm Wind, Meigs

When
March 15, 7:00 PM EST
Where
Meigs County, 0.89 mi SW of Decatur
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.510, -84.810

Numerous trees down all over the county, trees were felled by severe thunderstorm winds.

Hail, Anderson

When
March 15, 7:20 PM EST
Where
Anderson County, 0.89 mi SE of Oak Ridge
Measured
1 in hail
Reported by
Public
Coordinates
36.010, -84.260

Hail, Anderson

When
March 15, 7:20 PM EST
Where
Anderson County, 1.81 mi ESE of Batley
Measured
1 in hail
Reported by
Public
Coordinates
36.020, -84.220

Hail, Anderson

When
March 15, 7:23 PM EST
Where
Anderson County, 1.31 mi ESE of Batley
Measured
1 in hail
Reported by
Public
Coordinates
36.020, -84.230

Thunderstorm Wind, Knox

When
March 15, 7:30 PM EST
Where
Knox County, Heiskell
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.080, -84.050

Several trees in the Heiskell neighborhood of Knox County were blown down by severe thunderstorm wind gusts.

Hail, Anderson

When
March 15, 7:45 PM EST
Where
Anderson County, 0.89 mi SE of Norris
Measured
1 in hail
Reported by
Public
Coordinates
36.190, -84.060

Thunderstorm Wind, Hamilton

When
March 15, 7:56 PM EST
Where
Hamilton County, 0.56 mi E of Sale Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.380, -85.110

Several trees were blown down by severe thunderstorm wind gusts.

Hail, Bledsoe

When
March 15, 7:00 PM CST
Where
Bledsoe County, 0.69 mi N of Ninemile
Measured
1 in hail
Reported by
Public
Coordinates
35.710, -85.100

High Wind, Sevier/Smoky Mountains

When
March 15, 8:00 PM EST to March 16, 2:00 AM EST
Where
Sevier/Smoky Mountains forecast zone
Measured
75 kt (86 mph) measured gust
Reported by
Park/Forest Service
Coordinates
35.785, -83.524 (the zone’s center; the record gives no point)

The Cove Mountain fire tower in Great Smoky Mountains National Park recorded several hours of high non-thunderstorm winds, with a peak gust of 86 mph occurring at 2 AM. Additionally at 6 AM on March 15th a 62 mph gust was recorded by the park tower, though this appears to be a separate burst of high winds at Cove Mountain distinct from the main event.

Flash Flood, Hamilton

When
March 15, 9:04 PM EST to 11:01 PM EST
Where
Hamilton County, 0.69 mi SW of Chickamauga to 0.69 mi ESE of Chattanooga
Cause
Heavy Rain
Reported by
State Official
Coordinates
35.063, -85.259

Car stalled driving through flood water on Dodson Avenue. Also have multiple reports of other cars stranded.

Thunderstorm Wind, Morgan

When
March 15, 9:12 PM EST
Where
Morgan County, 1.67 mi W of Stowers
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.230, -84.850

A severe thunderstorm downburst of wind caused bales of hay to be strewn and blown across a field, with several farm outbuildings suffering heavy damage. Mennonite community impacted and quickly repaired the damage.

Flash Flood, Roane

When
March 15, 10:00 PM EST to 11:25 PM EST
Where
Roane County, 1.49 mi NW of Oliver Spgs to 1.86 mi NNE of Scandlyn
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.063, -84.351

The 911 dispatch center reported that Windrock road was closed due to flooding.

Thunderstorm Wind, Scott

When
March 16, 2:08 AM EST
Where
Scott County, 2.33 mi ESE of Winona
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.370, -84.390

Several trees and multiple powerlines were blown down across the county by powerful thunderstorm wind gusts.

Flood, Morgan

When
March 16, 6:00 AM EST to 11:45 AM EST
Where
Morgan County, 1.79 mi NNW of Oakdale to 2.19 mi SW of Oakdale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.004, -84.583

The Emory river near Oakdale went into flood for close to 7 hours during the morning of March 16th. It crossed into minor flood stage during the early morning hours, crested in moderate flood at 28.71 shortly after daybreak, then fell back below flood stage before noon.

Flood, Marion

When
March 16, 5:45 PM CST to March 17, 4:30 PM CST
Where
Marion County, 1.35 mi NW of Hicks Chapel to 0.42 mi S of Whitwell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.232, -85.489

The Sequatchie river near Whitwell went into minor flood stage during the afternoon of March 16th and fell back below flood stage on the afternoon of March 17th.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246171, 1244738, 1246170, 1244747, 1244749, 1244750, 1244739, 1244740, 1244752, 1244753, 1244754, 1244755, 1244757, 1244759, 1244760, 1244741, 1244742, 1244743, 1244761, 1244744, 1244763, 1244745, 1246169, 1245512, 1244764, 1245514, 1244765, 1245516, 1245515.